Alert archive / Kentucky / Tornado Warnings in 2016
Tornado Warning 30, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 10, 2016, 3:30 PM CDT for Lyon County, Marshall County, Trigg County, Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2016, 3:30 PM CDT (20:30 UTC)
- Expired
- May 10, 2016, 4:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Observed
- Damage threat
- Considerable
- Hail
- 0.75 in
Counties Lyon County, KY, Marshall County, KY, Trigg County, KY
The radar
The Paducah radar (KPAH), 49 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 12:59 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
192
WFUS53 KPAH 102030
TORPAH
KYC143-157-221-102115-
/O.NEW.KPAH.TO.W.0030.160510T2030Z-160510T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
330 PM CDT TUE MAY 10 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
MARSHALL COUNTY IN WESTERN KENTUCKY...
SOUTHWESTERN LYON COUNTY IN WESTERN KENTUCKY...
WEST CENTRAL TRIGG COUNTY IN WESTERN KENTUCKY...
* UNTIL 415 PM CDT
* AT 329 PM CDT...A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO
WAS LOCATED OVER BENTON...MOVING NORTHEAST AT 35 MPH.
THIS IS A PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...DAMAGING TORNADO.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...YOU ARE IN A LIFE-THREATENING SITUATION. FLYING DEBRIS
MAY BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE
HOMES WILL BE DESTROYED. CONSIDERABLE DAMAGE TO HOMES...
BUSINESSES...AND VEHICLES IS LIKELY AND COMPLETE
DESTRUCTION IS POSSIBLE.
* THE TORNADO WILL BE NEAR...
LAND BETWEEN THE LAKES AREA AND ENERGY AROUND 355 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
ROCKCASTLE AND HARDIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS ON THE GROUND. TO PROTECT YOUR LIFE...TAKE COVER NOW! MOVE
TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR IN
A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3690 8848 3699 8825 3698 8824 3700 8821
3707 8803 3681 8793 3675 8840
TIME...MOT...LOC 2029Z 246DEG 28KT 3683 8832
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...<.75IN
$$
ML1 follow-up statement
065
WWUS53 KPAH 102106
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
401 PM CDT TUE MAY 10 2016
KYC157-102111-
/O.CAN.KPAH.TO.W.0030.000000T0000Z-160510T2115Z/
MARSHALL KY-
401 PM CDT TUE MAY 10 2016
...THE TORNADO WARNING FOR MARSHALL COUNTY IS CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
WESTERN KENTUCKY.
LAT...LON 3689 8813 3695 8815 3698 8815 3707 8803
3685 8795 3684 8808
TIME...MOT...LOC 2101Z 246DEG 28KT 3693 8804
$$
KYC143-221-102115-
/O.CON.KPAH.TO.W.0030.000000T0000Z-160510T2115Z/
LYON KY-TRIGG KY-
401 PM CDT TUE MAY 10 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR SOUTH
CENTRAL LYON AND WEST CENTRAL TRIGG COUNTIES...
AT 401 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR ENERGY...OR 7
MILES NORTH OF LAND BETWEEN THE LAKES AREA...MOVING NORTHEAST AT 30
MPH.
HAZARD...DAMAGING TORNADO.
SOURCE...DOPPLER RADAR INDICATED A POSSIBLE TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTH CENTRAL LYON AND WEST CENTRAL TRIGG COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS: ROCKCASTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS POSSIBLE. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3689 8813 3695 8815 3698 8815 3707 8803
3685 8795 3684 8808
TIME...MOT...LOC 2101Z 246DEG 28KT 3693 8804
TORNADO...OBSERVED
HAIL...<.75IN
$$
MLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 10, 3:19 PM CDT, 11 minutes earlier.
Area forecast discussion, May 10, 3:19 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Paducah KY 319 PM CDT TUE MAY 10 2016 .SHORT TERM...(Tonight through Thursday night) Issued at 319 PM CDT Tue May 10 2016 Primary focus today has been on ongoing severe weather event. Scattered supercells with all severe weather elements including tornadoes expected to continue, mainly across west Kentucky through sunset. Once the convection passes, clearing skies and light or calm winds will lead to either fog or very low cloud development possibly before midnight. Haven't had much time to look at the convective potential for Wednesday and Thursday, but still figure that we will have a relatively dry period tonight through much of Wednesday, with thunderstorms spreading east into the area later Wednesday night. More development is likely on Thursday as the larger-scale trough approaches the area. .LONG TERM...(Friday through Tuesday) Issued at 319 PM CDT Tue May 10 2016 The extended period will start out under northwest flow aloft and surface ridging. In the fast northwesterly flow, a reinforcing shot of cool dry air is progged to sweep into the PAH forecast area late Friday night. This feature will have little deep moisture to work with, therefore the probability of measurable rainfall will be rather low, about 1 out of 3. At this time, there seems to be enough lack of instability to preclude the mention of thunder. Saturday looks dry under another surface ridge, however it is possible for rain to occur in the southern half of the region Saturday night due to the presence of a developing boundary between high pressure to the north and increasing low pressure in the southern Plains. The medium range models, while in reasonable agreement, are more vague with the path of the southern Plains low and the quasi- stationary boundary to its east, with the ECMWF keeping it farther south than the GFS. For the time being, there will be a gradually increasing chance of showers from the latter half of the weekend through Day 7. Increasing moisture/instability should allow at least scattered tstm activity by Monday. Expect a cooldown through the weekend, with highs not reaching 70 Saturday and Sunday, and lows dipping below 50 Saturday night. A modest rebound in temps by Day 7. && .AVIATION... Issued at 1248 PM CDT Tue May 10 2016 A cluster of storms will hit KOWB in the next hour, and once it pushes east, all TAF sites should be dry for the remainder of the forecast. MVFR ceilings will impact KCGI and KPAH for a few hours this afternoon before lifting to VFR. It appears that MVFR ceilings will be tied to convection at KOWB only. Clearing is eventually expected along with light or calm winds tonight. There is a strong signal for LIFR or lower ceiling development possibly before 06Z depending on timing of the clearing. The low ceilings and/or dense fog development seems like a good bet. The low ceilings/fog should lift/dissipate by late morning. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...DRS LONG TERM...DB AVIATION...DRS
Hazardous weather outlook, May 10, 3:10 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 310 PM CDT TUE MAY 10 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 310 PM CDT TUE MAY 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE EAST ACROSS WEST KENTUCKY...THE SOUTHERN TIP OF ILLINOIS AND FAR SOUTHEAST MISSOURI THROUGH SUNSET. SUPERCELLS WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE EXPECTED...ESPECIALLY ACROSS SOUTHERN PORTIONS OF WEST KENTUCKY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE FORECAST WEDNESDAY THROUGH THURSDAY EVENING...THEN AGAIN MONDAY. AT THIS TIME...THUNDERSTORMS THAT DEVELOP AFTER MIDNIGHT WEDNESDAY NIGHT AND THEN AGAIN THURSDAY AFTERNOON HAVE THE BEST SEVERE POTENTIAL. THE PRIMARY CONCERN WILL BE DAMAGING HAIL AND WINDS WITHIN CLUSTERS OF THUNDERSTORMS. LOCALLY HEAVY RAIN AND LIGHTNING WILL BE A SECONDARY HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN WEST KENTUCKY...THE SOUTHERN TIP OF ILLINOIS AND SOUTHEAST MISSOURI. DRS
In the hours before
Local storm report, May 10, 1:36 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
136 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM HAIL WEST LOUISVILLE 37.70N 87.29W
05/10/2016 E2.00 INCH DAVIESS KY PUBLIC
&&
DRSLocal storm report, May 10, 2:50 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
250 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TORNADO 4 ENE FANCY FARM 36.78N 88.73W
05/10/2016 GRAVES KY TRAINED SPOTTER
&&
DRSLocal storm report, May 10, 2:54 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
254 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TORNADO 2 NNW MAYFIELD 36.76N 88.66W
05/10/2016 GRAVES KY PUBLIC
TORNADO ON THE GROUND CROSSING HIGHWAY 121
&&
JIMPLocal storm report, May 10, 2:58 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
258 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TORNADO 2 N MAYFIELD 36.77N 88.65W
05/10/2016 GRAVES KY NWS EMPLOYEE
TORNADO ON THE GROUND CROSSING HIGHWAY 45. DAMAGE/DEBRIS
HAVE BEEN CONFIRMED.
&&
JIMPLocal storm report, May 10, 3:12 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
312 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TORNADO 10 NE MAYFIELD 36.84N 88.52W
05/10/2016 GRAVES KY TRAINED SPOTTER
TORNADO ON THE GROUND PRODUCING DAMAGE ON THE
GRAVES/MARSHALL COUNTY LINE.
&&
JIMPLocal storm report, May 10, 3:30 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
330 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TORNADO 2 WSW BENTON 38.00N 88.95W
05/10/2016 FRANKLIN IL TRAINED SPOTTER
TORNADO ON THE GROUND NEAR MILE MARKER 40 ON THE PURCHASE
PARKWAY.
&&
JIMPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 9:54 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 51 min |
| May 9, 10:11 PM CDT | Special Weather Statement | PAH | Ballard | 49 min |
| May 9, 10:23 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 37 min |
| May 9, 10:51 PM CDT | Special Weather Statement | PAH | Fulton, Graves, Hickman, Livingston, McCracken, Marshall | 69 min |
| May 10, 11:45 AM CDT | Areal Flood Advisory | PAH | Daviess, Henderson, Union, Webster | 3 hr |
| May 10, 12:06 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, McLean | 24 min |
| May 10, 12:28 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, McLean, Webster | 32 min |
| May 10, 12:56 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 34 min |
| May 10, 1:10 PM CDT | Tornado Warning | PAH | Daviess | 35 min |
| May 10, 1:20 PM CDT | Areal Flood Advisory | PAH | Daviess | 3 hr |
| May 10, 2:28 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Graves, Hickman | 32 min |
| May 10, 2:46 PM CDT | Tornado Warning | PAH | Graves | 29 min |
| May 10, 2:57 PM CDT | Severe Thunderstorm Warning | PAH | Graves, Marshall | 48 min |
| May 10, 3:07 PM CDT | Tornado Warning | PAH | Calloway, Graves, Marshall | 23 min |
| May 10, 4:05 PM CDT | Areal Flood Advisory | PAH | Daviess | 3 hr |
| May 10, 4:05 PM CDT | Tornado Warning | PAH | Caldwell, Crittenden, Hopkins, Webster | 25 min |
| May 10, 4:11 PM CDT | Tornado Warning | PAH | Caldwell, Lyon, Trigg | 34 min |
| May 10, 4:37 PM CDT | Tornado Warning | PAH | Caldwell, Christian, Hopkins, Trigg | 23 min |
| May 10, 4:42 PM CDT | Tornado Warning | PAH | Hopkins, McLean | 33 min |
| May 10, 4:59 PM CDT | Tornado Warning | PAH | Christian, Hopkins, Muhlenberg | 46 min |
| May 10, 5:20 PM CDT | Tornado Warning | PAH | Daviess, McLean, Muhlenberg | 29 min |
| May 10, 5:44 PM CDT | Tornado Warning | PAH | Muhlenberg | 31 min |
| May 10, 5:57 PM CDT | Tornado Warning | PAH | Union | 33 min |
| May 10, 6:00 PM CDT | Tornado Warning | PAH | Muhlenberg | 18 min |
| May 10, 6:11 PM CDT | Tornado Warning | PAH | Union | 34 min |
| May 10, 6:23 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 37 min |
| May 10, 6:32 PM CDT | Tornado Warning | PAH | Crittenden | 28 min |
| May 10, 6:36 PM CDT | Tornado Warning | PAH | Caldwell, Christian | 39 min |
Nearby
Tornado Warnings in Kentucky, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.